Jump to content
ACN Latitudes Forums

Recommended Posts

Our latest dilemma:

 

DS5 has been on Zithromax for close to seven weeks now to treat mycoplasma, and we have seen no improvement in tics or OCD behavior. I believe we are dealing with a macrolide-resistant strain and need to go back to the drawing board. But we plan to have a t & a performed soon and are hesitant to take him off the zithro until after surgery. On the other hand, the recent azithromycin study has prompted us to question if the combination of zithro and anaesthesia might be too much of a strain on the heart during surgery. A blood test will be done soon, and the myco-p titers may shed some light on things, but my understanding is that (according to G. Nicolson), the blood will not paint a truly accurate picture until four weeks after discontinuation of all abx. Our goal was to get DS5 strong before surgery, but the Zithro is really doing a number on his gut (despite probiotics), and I wonder if it has ultimately proven counterproductive.

 

Any thoughts would be greatly appreciated!

 

Thanks,

Phil

Link to post
Share on other sites

I also recently discontinued Zithromax for Mycoplasma with my dd10 because I thought it was upsetting her gut (even with with probiotics). Although I thought it worked wonders in the first few days irritabiity and her tics crept back in. I have since heard others say that Zithromax didn't work for their children (didn't help or they also couldn't tolerate) and that Biaxin or another name clarithromycin worked better. I certainly don't have any answers yet but maybe trying another abx might be worth a try.

 

PLease keep me posted.

Link to post
Share on other sites

I would "3rd" it - Azith showed visible results for my son's walking pneumonia Myco infection and knocked it out. We continue w/a combo of Azith and Augmentin for the Strep issues and again, long term has shown very obvious positive results. Instead of D/Cing abx altogether, how about consulting w/your PANDAS specialist and turning the corner right into another type of abx that may be more effective?

Link to post
Share on other sites

Yep, we are another who didn't get any real relief with Zith. Our daughter had some minor improvement then regressed again. When we switched to Biaxin (aka clarithromycin),she started to improve again. She is only at about 70%, so we are still searching for something else. We have changed to both doxycycline and minocycline at different times giving them for about a month each or longer but with no change so we went back to the Biaxin. I am suspicious of Lyme and we see a LLMD the end of July so we will see what happens then. For right now we are just trying to hold out and are treating a recent MTHFR mutation that was found.

 

My vote is to throw out the Zith and go with something else. If you are having gut issues, make sure you are using both Saccharomyces Boulardii and a high dose probiotic. Not sure how much probiotic you are giving but you may try increasing the dose. My daughter is now taking the S. Boulardi and about 70 billion units per day of Gut Pro probiotics. It has taken care of all of her "tummy ache" problems.

 

Dedee

Link to post
Share on other sites

Azith did nothing for my DD 17 except give her terrible stomach distress for the weeks she was on it. We also do probiotics. Finally she couldn't take it anymore and took herself off. Then we switched to Aug. and Biaxin,first day stomach pain again,second day she ended up in ER with pancreatitis. After that we decided to go straight to lvlG--best decison we ever made. She is almost 10 weeks post lvlG and approx. 60-70%better. she is already asking for another one . We will probably wait until the 4 month mark. She currently takes 500 aug. BID.

Link to post
Share on other sites

We are in the same boat. DS12 had two rounds of Augmentin which did wonders for him. Symptoms 95% gone! He's now been on Azithromycin for 2 weeks and gradually over the last two weeks his symptoms have started to creep back. Every day it seems they're getting worse and the Azithromycin seems as if it's not very effective and is also causing him stomach issues. He's also got a T & A in a week and I'm scared to take him off the antibiotic because I've read where other PANDAS parents have said that it was crucial that the tonsils be "sterilized" with antibiotics before, during, and after the prodecure. I've emailed his doctor letting him know whats been going on so hopefully he'll change his abx or let us know what to do.

Link to post
Share on other sites

Hi All,

 

Ironically, these past two days DS5's tics have diminished and OCD (handwashing) is at a minimum -- barely noticeable. Given this advance, it would be difficult not to stay the full twelve-week course. The tentative plan is to pause the azithromycin shortly before the t & a, although how much before we are not yet sure.

 

Thank you for all your input! Biaxin is certainly still on the radar.

 

-Phil

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...